Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 16, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jun 16, 2012, 8:45 PM MDT for 6 counties in Idaho. It took effect at Jun 17, 2012, 5:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2012, 8:45 PM MDT (02:45 UTC)
- In effect from
- Jun 17, 2012, 5:00 PM MDT
- Expired
- Jun 17, 2012, 9:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4526 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS75 KBOI 170245 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 845 PM MDT SAT JUN 16 2012 ...VERY WINDY IN SOUTHWESTERN IDAHO LATE SUNDAY AND SUNDAY EVENING... .A COLD FRONT WILL MOVE INTO SOUTHWESTERN IDAHO LATE SUNDAY BRINGING GUSTY NORTHWEST WINDS AND RAPIDLY FALLING TEMPERATURES. THE FRONT WILL BE DRY...AND BLOWING DUST MAY REDUCE VISIBILITY. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT BUT WILL INCREASE AGAIN FROM THE NORTHWEST MONDAY AFTERNOON...POSSIBLY TO ADVISORY SPEEDS AGAIN. IDZ014-171200- /O.NEW.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/ UPPER TREASURE VALLEY- 845 PM MDT SAT JUN 16 2012 ...WIND ADVISORY IN EFFECT FROM 5 PM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY...WHICH IS IN EFFECT FROM 5 PM TO 9 PM MDT SUNDAY. * WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS TO 50 MPH AS A COLD FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO 30 MPH SUNDAY NIGHT. * TIMING...LATE SUNDAY AFTERNOON AND EARLY EVENING. * IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES MAY BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
438 WWUS75 KBOI 171129 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 529 AM MDT SUN JUN 17 2012 ...VERY WINDY LATE THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE INTO SOUTHWESTERN IDAHO LATE THIS AFTERNOON BRINGING GUSTY NORTHWEST WINDS AND RAPIDLY FALLING TEMPERATURES. THE FRONT WILL BE DRY...AND BLOWING DUST MAY REDUCE VISIBILITY. WINDS WILL GRADUALLY DIMINISH TONIGHT BUT WILL INCREASE FROM THE NORTHWEST MONDAY AFTERNOON...POSSIBLY TO ADVISORY SPEEDS AGAIN. IDZ014-172200- /O.CON.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/ UPPER TREASURE VALLEY- 529 AM MDT SUN JUN 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A WIND ADVISORY FOR THE UPPER TREASURE VALLEY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS TO 50 MPH AS A COLD FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO 30 MPH TONIGHT. * TIMING...LATE THIS AFTERNOON AND EARLY EVENING. * IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES MAY BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
397 WWUS75 KBOI 171916 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 116 PM MDT SUN JUN 17 2012 ...VERY WINDY LATE THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE INTO SOUTHWESTERN IDAHO LATE THIS AFTERNOON BRINGING GUSTY NORTHWEST WINDS AND RAPIDLY FALLING TEMPERATURES. THE FRONT WILL BE DRY...AND BLOWING DUST MAY REDUCE VISIBILITY. WINDS WILL GRADUALLY DIMINISH TONIGHT BUT WILL INCREASE FROM THE NORTHWEST MONDAY AFTERNOON...TO ADVISORY SPEEDS AGAIN. ANOTHER WIND ADVISORY WILL MOST LIKELY BE ISSUED FOR THESE SAME AREAS FOR MONDAY. IDZ016-180300- /O.EXA.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/ WESTERN MAGIC VALLEY- 116 PM MDT SUN JUN 17 2012 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE WESTERN MAGIC VALLEY. * WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS 40 TO 45 MPH AS A COLD FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO 30 MPH TONIGHT. * TIMING...LATE THIS AFTERNOON AND EARLY EVENING. * IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES MAY BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-180300- /O.CON.KBOI.WI.Y.0016.120617T2300Z-120618T0300Z/ UPPER TREASURE VALLEY- 116 PM MDT SUN JUN 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY. * WINDS...BRIEFLY 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH AS A COLD FRONT MOVES THROUGH...THEN DECREASING TO 20 MPH WITH GUSTS TO 30 MPH TONIGHT. * TIMING...LATE THIS AFTERNOON AND EARLY EVENING. * IMPACTS...LOOSE PROPERTY WILL BE BLOWN ABOUT. SMALL BRANCHES MAY BE BROUGHT DOWN. BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
253 WWUS75 KBOI 180238 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 838 PM MDT SUN JUN 17 2012 ...WIND ADVISORY EXPIRATION... IDZ014-016-180345- /O.EXP.KBOI.WI.Y.0016.000000T0000Z-120618T0300Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 838 PM MDT SUN JUN 17 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND WESTERN MAGIC VALLEY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS DID NOT INCREASE TO ADVISORY LEVELS AND THE EXPECTED COLD FRONT HAS BEEN DELAYED. THE FRONT WILL COME THROUGH SOUTHERN IDAHO LATER TONIGHT AND WINDS WILL BRIEFLY INCREASE BUT ADVISORY SPEEDS ARE NO LONGER EXPECTED. HOWEVER...A SECOND SURGE OF COOL AIR WILL COME IN MONDAY AND WINDS WILL INCREASE AGAIN MONDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:24 PM MDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 2:24 PM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
224 PM MDT SAT JUN 16 2012
.SHORT TERM...TONIGHT THROUGH MONDAY...HIGH PRESSURE BUILDING OVER
THE AREA TONIGHT WILL PRODUCE VERY WARM TEMPERATURES OVER THE NEXT
18 TO 24 HOURS. LATEST GUIDANCE SUGGESTS HIGHS ON SUNDAY WILL REACH
FROM THE LOW TO MID 90S THROUGH THE SNAKE VALLEY WITH PERHAPS THE
HOTTEST DAY THIS YEAR SO FAR. LATER ON SUNDAY AFTERNOON A FAST
MOVING DRY COLD FRONT WILL CROSS THE REGION WITH INCREASING WINDS
AND VERY LOW RELATIVE HUMIDITIES. THE ONLY MOISTURE ASSOCIATED WITH
THIS SYSTEM WILL BE HIGH CLOUDS WHICH SHOULD NOT BE THICK ENOUGH TO
PREVENT TEMPERATURES FROM SOARING THROUGHOUT THE DAY. THE FRONT WILL
ALSO USHER IN A SHOT OF MUCH COOLER AIR SENDING HIGHS ON MONDAY AS
MUCH AS 20 DEGREES LOWER THAN SUNDAY. CONTINUED WINDY CONDITIONS
EXPECTED MONDAY AS ALIGNED UPPER WINDS MIX DOWN TO THE SURFACE AND
CHANNEL EASTWARD ACROSS THE SNAKE VALLEY. A WIND ADVISORY MAY BE
NEEDED FOR MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE PERIOD STARTS OUT
UNSEASONABLY COOL UNDER A BROAD DIP IN THE JET STREAM OVER THE
NORTHERN INTERMOUNTAIN REGION. HIGHS ON TUESDAY ARE EXPECTED TO BE
AROUND 10 DEGREES BELOW NORMAL. THE UPPER LEVEL RIDGE WHICH USUALLY
CENTERS OVER THE FOUR CORNERS AT THIS TIME OF YEAR WILL BE DISPLACED
FAR TO THE SOUTHWEST...OFFSHORE FROM BAJA CALIFORNIA. DYNAMICS AND
MOISTURE WILL BE LACKING...SO ANY PRECIPITATION IS EXPECTED TO BE
CONFINED TO THE MOUNTAINS OF BAKER COUNTY AND CENTRAL IDAHO. TUESDAY
NIGHT THROUGH THURSDAY HEIGHTS GRADUALLY RISE AS THE UPPER LEVEL
RIDGE RELOCATES OVER THE SOUTHWESTERN U.S. THIS WILL WARM
TEMPERATURES TO AROUND 5 DEGREES ABOVE NORMAL BY THURSDAY...THE
FIRST FULL DAY OF SUMMER. THURSDAY NIGHT THROUGH SATURDAY OUR CWA
WILL BE BETWEEN THE RIDGE AND A COOL UPPER LEVEL TROUGH CENTERED OFF
VANCOUVER ISLAND NEAR 130W. TEMPERATURES WILL BE ABOVE NORMAL ACROSS
OUR SOUTHERN AND EASTERN ZONES BUT CLOSER TO NORMAL TO THE NORTH AND
WEST...WITH ONLY A SLIGHT CHANCE OF SHOWERS FRIDAY AND SATURDAY FROM
NORTHERN HARNEY COUNTY ACROSS BAKER COUNTY INTO WEST CENTRAL IDAHO.
THERE IS SOME UNCERTAINTY ABOUT WHICH FEATURE WILL DOMINATE. THE
LATEST GFS WANTS TO BRING THE TROUGH INLAND EARLY NEXT WEEK.
&&
.AVIATION...VFR WITH VARIABLE HIGH AND MID LEVEL CLOUDS. SURFACE
WINDS WILL BE LIGHT TONIGHT THROUGH SUNDAY MORNING...THEN WEST TO
NORTHWEST 15-25 KTS SUNDAY AFTERNOON. WINDS ALOFT WILL BE WEST
AROUND 20 KTS AT 10K FEET MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON IDZ408-418-419.
OR...RED FLAG WARNING FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON ORZ637.
&&
WEATHER.GOV/BOISE
SHORT TERM...GS
LONG TERM....JT/MT
AVIATION.....JTHazardous weather outlook, Jun 16, 5:44 AM MDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 544 AM MDT SAT JUN 16 2012 IDZ011>016-028>030-033-ORZ061>064-171200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 544 AM MDT SAT JUN 16 2012 /444 AM PDT SAT JUN 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES IN THE TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE BLM. REFER TO FIRE WEATHER PRODUCT MESSAGE...BOIRFWBOI...FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.